MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ VIO 18IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ VIO 18IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A408
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown cardiovascular surgery on (b)(6) 2019 and a barbed suture was used.During the procedure, the needle detached from the suture during continuous suturing for fascia closure.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Additional: a detached needle and a dispensed suture of product code sxpp1a408, were returned for analysis.During the visual inspection of the needle the swage and attachment area were as expected.The barrel hole of the needle was examined under 20x magnification and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, the assignable cause of the pull off suture needle is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.

Brand Name
SFX SYM PDS+ VIO 18IN 2-0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8456292
Report Number2210968-2019-79724
Device Sequence Number16865707
Product Code NEW
UDI-Device Identifier10705031219335
UDI-Public10705031219335
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberSXPP1A408
Device Lot NumberMC6935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date05/07/2019
Patient Sequence Number1